Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 2020, 6:56 PM CDT for Laclede County, Pulaski County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2020, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 28, 2020, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
815
WUUS53 KSGF 282356
SVRSGF
MOC105-169-290045-
/O.NEW.KSGF.SV.W.0077.200428T2356Z-200429T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
656 PM CDT Tue Apr 28 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Laclede County in southwestern Missouri...
Central Pulaski County in central Missouri...
* Until 745 PM CDT.
* At 655 PM CDT, a severe thunderstorm was located 10 miles east of
Lebanon, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northern Fort Leonard Wood... Waynesville...
St. Robert... Richland...
Stoutland... Laquey...
Devil's Elbow... Ozark Springs...
Sleeper... Dry Knob...
This includes Interstate 44 between mile markers 134 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3799 9213 3782 9202 3774 9203 3759 9251
3776 9261 3783 9247 3782 9246 3784 9244
TIME...MOT...LOC 2355Z 244DEG 22KT 3771 9248
HAIL...1.25IN
WIND...60MPH
$$
DSA1 follow-up statement
269
WWUS53 KSGF 290020
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
720 PM CDT Tue Apr 28 2020
MOC105-169-290045-
/O.CON.KSGF.SV.W.0077.000000T0000Z-200429T0045Z/
Laclede MO-Pulaski MO-
720 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN LACLEDE AND CENTRAL PULASKI COUNTIES...
At 720 PM CDT, a severe thunderstorm was located 8 miles southeast of
Richland, or 8 miles southwest of Waynesville, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northern Fort Leonard Wood... Waynesville...
St. Robert... Richland...
Stoutland... Laquey...
Devil's Elbow... Ozark Springs...
This includes Interstate 44 between mile markers 140 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3799 9213 3782 9202 3774 9203 3762 9243
3780 9253 3783 9247 3782 9246 3784 9244
TIME...MOT...LOC 0020Z 232DEG 44KT 3776 9233
HAIL...1.25IN
WIND...60MPH
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:09 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 28, 6:09 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Springfield MO 609 PM CDT Tue Apr 28 2020 .SHORT TERM...(Late tonight through Wednesday) Issued at 227 PM CDT Tue Apr 28 2020 Main area of severe convection should exit the area around midnight or 1 AM ish. The upper trough will close off into a strong upper low and push from northwest MO to near STL by mid morning on Wednesday. There will be a good chance of showers and a few thunderstorms as this cold core low pushes east and eventually out of the area. The main area of showers will be from central MO into the eastern Ozarks and should end in the early evening. Gusty northwest winds will develop over the area on Wednesday with some gusts over 30 mph possible. Cool conditions are expected, especially over central MO and the eastern Ozarks which will have more cloud cover and rainfall. Highs there will be from the upper 50s to low 60s, while mid to upper 60s will be possible in the western CWA. .LONG TERM...(Wednesday Night through Tuesday) Issued at 227 PM CDT Tue Apr 28 2020 The well advertised warm up will begin on Thursday as we see upper height rises with the approach of a decently amplified ridge. Highs Thursday should make it into the upper 60s to low 70s. Will start to see some low level warm advection on Thursday, but it really increases on Friday coinciding with the upper ridge axis. Highs on Friday will be in the mid 70s to low 80s. On Saturday, we will see the approach of the next shortwave and highs ahead of this system should reach the low to mid 80s across the CWA. A frontal boundary will push through Saturday night through Sunday night as the upper wave moves through and will bring the next chance of organized rainfall to the area. For now, it looks like Monday might be dry, with another system moving into the area Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CDT Tue Apr 28 2020 Severe convection was now pushing into the JLN area and should move out of there by 00z-01z. IFR conditions expected as the storms move through with mainly VFR after it moves through. It should move into SGF by 00z-02z and BBG from 01z-03z. Winds will significantly pick up on Wednesday during the mid morning through the afternoon with sustained northwest winds around 20-22kts and gusts up to 30 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 28, 1:48 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 148 PM CDT Tue Apr 28 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 148 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected to rapidly develop later this afternoon ahead of a cold front. Large hail to the size of golf balls, damaging wind gusts up to 70 mph and a few tornadoes will all be possible. Even larger hail will be possible over the southwest portion of Missouri into southeast Kansas. The storms will move east across the area from late this afternoon through the evening hours. Most of the thunderstorm activity will push east of the area by 12 to 1 AM. In addition, heavy downpours of rain could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another breezy day is expected Wednesday with some gusts to 30 mph. There is also the possibility of isolated thunderstorms over portions of central Missouri and the eastern Ozarks. Another chance for thunderstorms will come this Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for all of the Missouri Ozarks into southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 28, 6:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 NNE JASPER 37.34N 94.30W
04/28/2020 E60 MPH JASPER MO AMATEUR RADIO
&&Local storm report, Apr 28, 6:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST 2 NNE CARYTOWN 37.28N 94.29W
04/28/2020 E70 MPH JASPER MO FIRE DEPT/RESCUE
&&Local storm report, Apr 28, 6:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 1 ENE JASPER 37.34N 94.29W
04/28/2020 JASPER MO FIRE DEPT/RESCUE
OVERTURNED SEMI-TRUCK ON I-49 AT JASPER
EXIT.
&&Special weather statement, Apr 28, 6:51 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
651 PM CDT Tue Apr 28 2020
MOZ070-071-081-290030-
Phelps MO-Laclede MO-Pulaski MO-
651 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LACLEDE...SOUTHERN
PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL 730 PM CDT...
At 651 PM CDT, the public reported a strong thunderstorm 11 miles
east of Lebanon, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Leonard Wood... Waynesville...
St. Robert... Newburg...
Edgar Springs... Laquey...
Devil's Elbow... Dry Knob...
Falcon...
This includes Interstate 44 between mile markers 137 and 169, near
mile marker 171, and between mile markers 180 and 182.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, south central, southwestern and east central Missouri.
LAT...LON 3779 9181 3766 9181 3756 9249 3778 9257
3793 9185
TIME...MOT...LOC 2351Z 249DEG 22KT 3768 9246
DSALocal storm report, Apr 28, 6:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 1 ESE JOPLIN 37.07N 94.49W
04/28/2020 JASPER MO EMERGENCY MNGR
TREE DOWN, NO INJURIES.
&&Local storm report, Apr 28, 6:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST JASPER 37.34N 94.29W
04/28/2020 E75 MPH JASPER MO AMATEUR RADIO
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:40 PM CDT | Special Weather Statement | SGF | Benton | 50 min |
| Apr 28, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 31 min |
| Apr 28, 5:42 PM CDT | Special Weather Statement | SGF | Benton | 48 min |
| Apr 28, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 38 min |
| Apr 28, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 22 min |
| Apr 28, 5:57 PM CDT | Tornado Warning | SGF | Barton, Jasper | 33 min |
| Apr 28, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| Apr 28, 6:16 PM CDT | Special Weather Statement | SGF | Camden, Hickory | 44 min |
| Apr 28, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 52 min |
| Apr 28, 6:38 PM CDT | Tornado Warning | SGF | Barton, Dade, Jasper, Lawrence | 37 min |
| Apr 28, 6:46 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 30 min |
| Apr 28, 6:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone | 55 min |
| Apr 28, 6:51 PM CDT | Special Weather Statement | SGF | Pulaski | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.